• question-icon

    What causes weakness and appetite loss while on Metformin for diabetes?

default
Posted on Tue, 8 Aug 2017 in Medicines and Side Effects
Question: My mom has diabetes that she normally controls with metformin. She was in the hospital recently and they gave her insulin instead and she was eating better than I had ever seen her eat in a long time. Now she's been out for a few days and back on her medication. She says everything taste bitter and is having trouble eating anything. Today I checked her blood sugar level it was 204 which is not too high for her. No fever blood circulation in hands and feet are fine.. but she is feeling weak and not interested in eating. What can I do?
doctor
Answered by Dr. Mirjeta Guni 38 minutes later
Brief Answer:
She needs insulin therapy;

Detailed Answer:
Hello and thank you for asking!

I can understand your concern regarding your mother's health.

The blood sugar level is usually monitored with HbA1c level. It is the best indicator of the mean glucose level of the last three months. If it is over 9%, it means that oral tablets can not keep normal levels and insulin is needed.

The fact that, she felt better with insulin, means that it is the proper treatment for her.

I would suggest to see an Endocrinologist and restart insulin (of course after HbA1c level).

Hope I have been helpful. Feel free to ask further.

Kind regards,
Dr.Mirjeta


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Mirjeta Guni

Endocrinologist

Practicing since :2006

Answered : 2310 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Glucose

doctor1 MD

Hello i just want you guys to explain to me my URINALYSIS RESULT...thanks in advance Color: Yellow Reaction: Acidic (6.0ph) Transparency: Slightly...

doctor1 MD

Hello there. Doctors thought ive might of had a miscarriage two weeks ago as I rang up worried about the bleeding I had which wasn t my normal...

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here... I had kidney transplant in dec 2009 and doing well in all...

doctor1 MD

Hello, I have a question regarding insulin resistance and dehydration. I m a Type 1 Insulin Dependent diabetic. Have been for nearly 16 years. My...

doctor1 MD

I have been suffering from dehydration for a month and a half. The problem is when I get fluids from the ER, it comes back again because I have...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

Can I reverse a possible chance that I have Typ 2 diebetties ?

Get personalised answers from verified doctor in minutes across 80+ specialties

158 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Mirjeta Guni
  • Q - What causes blurred vision, digestive issues and dizziness when...

  • Q - What causes weight gain and heat intolerance while on Synthroid,...

  • Q - Suggest treatment for weight gain when diagnosed with adrenal fatigue

  • Q - What causes hyperthyroidism?

  • Q - What are the side effects of long term intake of Aspirin?

  • Q - What do anxiety and palpitations and TSH level of 3.0 indicate?

  • Q - Suggest the ideal dosage for vitamin D supplement

  • Q - What causes increased weight gain with abdominal pain?

  • Q - Suggest treatment for insomnia and dizziness in a hypertensive person

  • Q - What are the possible effects of switching from Humalog to Novolog?

backtotop2